Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2006, 2:12 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2006, 2:12 PM MST (21:12 UTC)
- Expired
- Aug 11, 2006, 3:15 PM MST
- In force
- 63 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:05 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 11, 10:05 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST FRI AUG 11 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK. AS A RESULT...EXPECT A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...THE LARGE SCALE PATTERN THIS MORNING STILL CONSISTS OF A 500 MB TROUGH ALONG THE US WEST COAST...WITH A 500 MB HIGH PRESSURE CENTER OVER NM. THE CIRCULATION AROUND THE HIGH COMBINED WITH ACTIVE CONVECTION TO OUR SOUTH HAS PUSHED MOIST AIR FARTHER NORTH THROUGH THE NORTHERN AZ FORECAST AREA PER SATELLITE PRECIPITABLE WATER IMAGERY...WITH THE 1 INCH BOUNDARY NOW NEAR THE AZ/UT BORDER AND THE 1.5 INCH BOUNDARY STILL AROUND SOUTHERN YAVAPAI COUNTY. THIS DISTRIBUTION SPREADS UPPER LEVEL MOISTURE SUBSTANTIALLY FARTHER NORTHWARD COMPARED WITH YESTERDAY...SO EXPECTING MUCH GREATER THUNDERSTORM COVERAGE NORTH OF THE RIM COMPARED WITH YESTERDAY. IN ADDITION...STEERING FLOW HAS INCREASED TO A MORE COHERENT 5-10 MPH SOUTHERLY FLOW TODAY...COMPARED WITH VERY WEAK FLOW YESTERDAY. THIS WILL ALSO TEND TO MOVE STORMS NORTH OFF THE RIM. IN THE NEARER TERM...A MESOSCALE CONVECTIVE VORTEX OVER SOUTHWEST YAVAPAI COUNTY HAS BEEN GOING FOR SEVERAL HOURS...WITH WIDESPREAD LIGHT TO MODERATE RAIN AND EMBEDDED THUNDERSTORMS. GFS HAS PICKED UP ON THIS CIRCULATION AND GRADUALLY MOVE IT NORTHEASTWARD THROUGH NORTHERN AZ TODAY. OVER THE UPCOMING SEVERAL DAYS...THE PACIFIC TROUGH IS EXPECTED TO RE-ESTABLISH A DRY AND STABLE FLOW ALOFT...ESPECIALLY NORTHWEST PORTIONS OF AZ. POPS TREND GRADUALLY DOWN FOR NEXT SEVERAL DAYS TO ACCOUNT FOR THIS AND THIS LOOKS GOOD. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THROUGH 04Z. SOME STORMS WILL PRODUCE LOCAL LOW CEILINGS/VISIBILITIES AND VARIABLE GUSTY WINDS. CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT MOST LOCATIONS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/STAUDENMAIER
Hazardous weather outlook, Aug 11, 10:15 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST FRI AUG 11 2006 AZZ004>018-037>040-120700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1015 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA. BECAUSE OF A VERY MOIST CONDITIONS ALOFT...VERY HEAVY RAIN IS EXPECTED WITH THE STRONGER STORMS AND FLASH FLOODING WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:34 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Aug 11, 12:17 PM MST | Flash Flood Warning | FGZ | Coconino | 58 min |
| Aug 11, 12:36 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 54 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.